Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 6, 2014, 7:47 PM EDT for Putnam County, New York. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 7:47 PM EDT (23:47 UTC)
- Expired
- Sep 6, 2014, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Putnam County, NY
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:50 PM EDT | HAIL 1.75 | Kent Cliffs, NY | GOLF BALL SIZED HAIL REPORTED MIXED IN WITH QUARTER SIZED HAIL IN KENT CLIFFS. |
| Sep 6, 8:12 PM EDT | TSTM WND DMG | Brewster Hill, NY | SEVERAL TREE LIMBS DOWN ON POWER LINES ALONG DREWVILLE ROAD...NORTH BREWSTER ROAD...TONETTA LAKE ROAD...AND MILLTOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS51 KOKX 062347
SVROKX
NYC079-070030-
/O.NEW.KOKX.SV.W.0069.140906T2347Z-140907T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
747 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 830 PM EDT
* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR FISHKILL...MOVING EAST AT
30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CARMEL...
BREWSTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV
&&
LAT...LON 4153 7353 4137 7355 4146 7396 4149 7393
4152 7369 4153 7358
TIME...MOT...LOC 2347Z 284DEG 26KT 4150 7385
$$
FORECASTER: GOODMAN3 follow-up statements
833
WWUS51 KOKX 070002
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
802 PM EDT SAT SEP 6 2014
NYC079-070030-
/O.CON.KOKX.SV.W.0069.000000T0000Z-140907T0030Z/
PUTNAM NY-
802 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PUTNAM COUNTY...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAKE CARMEL...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARMEL...BREWSTER...BREWSTER HILL AND PUTNAM LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4143 7383 4150 7381 4152 7369 4153 7358
4153 7353 4137 7355
TIME...MOT...LOC 0002Z 276DEG 25KT 4149 7373
$$
GOODMAN690
WWUS51 KOKX 070020
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
820 PM EDT SAT SEP 6 2014
NYC079-070030-
/O.CON.KOKX.SV.W.0069.000000T0000Z-140907T0030Z/
PUTNAM NY-
820 PM EDT SAT SEP 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PUTNAM COUNTY...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PUTNAM LAKE...OR NEAR
LAKE CARMEL...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GOLF BALL SIZED HAIL WAS REPORTED EARLIER IN KENT CLIFFS WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4142 7355 4143 7363 4152 7366 4153 7358
4153 7353
TIME...MOT...LOC 0019Z 264DEG 27KT 4148 7356
$$
GOODMAN204
WWUS51 KOKX 070029
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT SAT SEP 6 2014
NYC079-070039-
/O.EXP.KOKX.SV.W.0069.000000T0000Z-140907T0030Z/
PUTNAM NY-
829 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY WILL EXPIRE AT
830 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF PUTNAM COUNTY.
LAT...LON 4142 7355 4143 7363 4152 7366 4153 7358
4153 7353
TIME...MOT...LOC 0029Z 264DEG 27KT 4149 7346
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:07 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 6, 4:07 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT FROM THE EASTERN GREAT LAKES WILL PASS THROUGH THIS EVENING...FOLLOWED BY STRONG HIGH PRESSURE BEGINNING ON SUNDAY. THE HIGH WILL BUILD SLOWLY EAST ACROSS THE CANADIAN MARITIMES EARLY IN THE WEEK...WHILE LOW PRESSURE TRACKS NORTHEAST ALONG THE SOUTHEAST AND MID ATLANTIC COASTS. DEEPENING LOW PRESSURE WILL THEN TRACK NORTHEAST ACROSS THE GREAT LAKES AND INTO EASTERN CANADA AT THE END OF THE WEEK...SENDING A FRONTAL SYSTEM ACROSS THE AREA THURSDAY INTO FRIDAY. HIGH PRESSURE WILL RETURN NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM FOR THE ENTIRE CWA. SVR THREAT WITH BKN LINE CROSSING NYC METRO AND SW CT...MAINLY DAMAGING WINDS BUT ALSO HAIL WITH THE STRONGEST STORMS...SHOULD CONTINUE FARTHER EAST INTO THE REST OF SRN CT AND MUCH OF LONG ISLAND GIVEN FAVORABLE INGREDIENTS WITH MLCAPE 2500 J/KG...DCAPE 800-1000 J/KG AND MARGINAL EFFECTIVE BULK SHEAR 25 KT. HEAVY RAIN OF 1-2 INCHES POSSIBLE WITH STRONGER CELLS AS WELL. STORMS ARE PROGRESSING ALONG SO FLASH FLOOD THREAT LOOKS MINIMAL. ANOTHER ROUND OF SHOWERS/TSTMS CAPABLE OF PRODUCING SEVERE WX COULD PRECEDE/ACCOMPANY THE COLD FRONT THIS EVENING. UNCERTAIN IF IT WILL BE AS POTENT AS ONGOING SEVERE WX ATTM....AND WILL HAVE TO MONITOR ACTIVITY ALONG THE FRONT AND ALSO STARTING TO BREAK OUT OVER NE PA ATTM. THE COLD FRONT SHOULD PUSH TO THE SE THEREAFTER...WITH MORE OF A NORTHERLY FLOW TAKING SHAPE...ALLOWING A DRIER AND COOLER AIR MASS TO MOVE IN. INTERIOR REGIONS WILL HAVE VERY LIGHT WINDS AND WITH THE COOLER AIR MOVING IN...PATCHY FOG COULD DEVELOP LATE AT NIGHT INTO THE EARLY MORNING ESPECIALLY IN THOSE AREAS THAT RECEIVE HEAVIER RAIN. LIFE GUARDS REPORT A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES AS FCST. && .SHORT TERM /SUNDAY/... FAIR AND DRY WEATHER EXPECTED...WITH A NORTHEASTERLY FETCH DEVELOPING AND A LOWERING TREND IN THE DEWPOINTS AS HIGH PRESSURE SETTLES NORTH OF THE REGION. TEMPERATURES WILL BE QUITE A BIT COOLER AS WELL...MID 70S TO NEAR 80...NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... GLOBAL MODELS ARE IN VERY GOOD AGREEMENT DURING THIS PERIOD WITH A BROAD UPPER TROUGH ACROSS THE NORTHERN TIER OF THE COUNTRY AND RIDGING OVER THE WESTERN ATLANTIC. THE LATTER OF WHICH WILL ALLOW FOR SFC HIGH PRESSURE CENTERED OVER THE CANADIAN MARITIMES TO WORK SLOWLY EAST THROUGH MID WEEK...WHILE A FRONTAL WAVE TRACKS OFF THE MID ATLANTIC COAST BY MID WEEK. THE GFS IN COMPARISON TO THE ECMWF AND GEFS IS SLOWER WITH LIFTING THE LOW NE...BUT IN EITHER CASE THE NEXT FRONTAL SYSTEM AT THE END OF THE WEEK ABSORBS THE LOW. AT THIS TIME...IT LOOKS LIKE THE TRI-STATE AREA WILL RESIDE ALONG THE NRN PERIPHERY OF THE RAIN ASSOC WITH THE COASTAL LOW. THIS SHOULD SPARE THE REGION A SIGNIFICANT RAIN...HOWEVER...IT WOULD NOT TAKE MUCH OF A NORTHWARD JUMP FOR A MORE SIGNIFICANT RAINFALL EVENT. MORE IMPORTANTLY THOUGH...A PROLONGED PERIOD OF EASTERLY FLOW COMBINED WITH HIGH ASTRONOMICAL TIDES COULD RESULT IN WIDESPREAD MINOR COASTAL FLOODING AT THE TIMES OF HIGH TIDE MON AND TUE. LATER IN THE WEEK...A STRONG UPPER LOW FORMS IN THE VICINITY OF THE GREAT LAKES...SENDING A DEEPENING LOW NE INTO CANADA AND A COLD FRONT ACROSS THE AREA THU NIGHT INTO FRI. THIS FRONT WILL MARK THE LEADING EDGE OF SOME UNSEASONABLY COOL AUTUMN AIR AND WILL LIKELY BE ACCOMPANIED BY CONVECTION. TEMPS WILL BE JUST BELOW SEASONABLE LEVEL MON AND TUE AND THEN REBOUND TO NEAR OR SLIGHTLY ABOVE NORMAL THU AND FRI AHEAD OF THE COLD FRONT. MUCH COOLER AIR WILL ENTER THE REGION FRI NIGHT INTO SAT BEHIND THE COLD FRONT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...FOLLOWED BY HIGH PRESSURE ON SUNDAY. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE TERMINALS THROUGH MIDNIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THROUGH 00-02Z. THE MAIN THREAT OF THUNDER ENDS AFTER 02Z...AND MAINLY SHOWERS WILL REMAIN THROUGH THE OVERNIGHT. CONDITIONS WILL REMAIN GENERALLY VFR...WITH SOME SUB-VFR IN STORMS. SOUTH TO SOUTHWEST WINDS BETWEEN 8-12 KT WITH OCCASIONAL GUSTS TO 20 KT ARE EXPECTED THIS AFTERNOON AND EVENING. AS THE FRONT MOVES ACROSS THE AREA..WINDS WILL VEER TO THE WEST...THEN NORTHWEST AND EVENTUALLY NORTHERLY. ANY LINGERING SHOWERS COME TO AN END AFTER MIDNIGHT BEHIND DEPARTING COLD FRONT...THEN DRY WEATHER WITH VFR CONDITIONS ARE EXPECTED SUNDAY. .OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... .SUN-MON...VFR. .MON NGT...MVFR CIG POSSIBLE. E WINDS G20KT. .TUE...VFR. E-NE WINDS G15-20KT. .WED...MVFR CIG POSSIBLE. .THU...CHANCE OF SUB-VFR IN SHOWERS. && .MARINE... SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM. FIRST ROUND OF ACTIVITY OVER THE WESTERN SOUND/HARBOR SHOULD SPREAD EASTWARD LATE THIS AFTERNOON...AND A SECOND ROUND IS POSSIBLE THIS EVENING. THE FRONT WILL PASS SE OVERNIGHT...WITH HIGH PRESSURE BUILDING IN ON SUNDAY. OUTSIDE OF TSTMS...WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH SUNDAY NIGHT. MONDAY THROUGH EARLY WEDNESDAY....PREPARE FOR AN EXTENDED PERIOD OF SCA CONDS WITH EAST WINDS OF 15-25 KT. WINDS AND SEAS SHOULD SUBSIDE LATER WEDNESDAY AS LOW PRESSURE MOVES FURTHER OFFSHORE. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. THIS WOULD RESULT IN LOCALIZED FLOODING OF URBAN/POOR DRAINAGE AND OTHER LOW LYING AREAS AND SMALL STREAMS. CELLS ARE MOVING QUICKLY AND TRAINING OF CELLS IS NOT OCCURRING...SO FLASH FLOODING NOT ANTICIPATED ATTM. LOW PRESSURE LOOKS TO PASS FAR ENOUGH SOUTH AND EAST MON-WED TO SPARE THE REGION A SIGNIFICANT RAINFALL EVENT. HOWEVER..ANY NORTHWARD SHIFT COULD CHANGE THIS SCENARIO. THURSDAY AFTERNOON THROUGH FRIDAY...THERE IS A LOW CHANCE OF HEAVY RAIN AROUND 1 INCH AS A COLD FRONT APPROACHES. && .TIDES/COASTAL FLOODING... FOR EARLY IN THE WORK WEEK...POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING WILL INCREASE UNDER A FULL MOON WITH HIGH ASTRONOMICAL TIDES AND AN INCREASINGLY LONG DEVELOPING EASTERLY FETCH ACROSS THE WESTERN ATLANTIC OCEAN AND LONG ISLAND SOUND...MAKING ALL COASTAL AREAS VULNERABLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GOODMAN/DW NEAR TERM...GOODMAN SHORT TERM...GOODMAN/DW LONG TERM...DW AVIATION...BC MARINE...GOODMAN/DW HYDROLOGY...GOODMAN/DW TIDES/COASTAL FLOODING...DW
Hazardous weather outlook, Sep 6, 1:36 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 136 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 136 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 136 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 6, 6:08 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
608 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG WSW WESTPORT 41.12N 73.35W
09/06/2014 FAIRFIELD CT TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS THE TOWN OF WESTPORT.
&&
DSLocal storm report, Sep 6, 6:12 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD WESTPORT 41.12N 73.35W
09/06/2014 FAIRFIELD CT TRAINED SPOTTER
FIVE PEOPLE WERE RESCUED FROM ONE VEHICLE ON COMPO ROAD
SOUTH AT THE RAILROAD UNDERPASS.
&&
DSSpecial weather statement, Sep 6, 6:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT SAT SEP 6 2014
CTZ005-NYZ068-070-062300-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
623 PM EDT SAT SEP 6 2014
...RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT NORTHERN
FAIRFIELD...NORTHERN WESTCHESTER AND EXTREME SOUTHEASTERN
PUTNAM COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES SOUTH OF
BREWSTER...AND MOVING EAST AT 20 MPH.
THIS STORMS WILL BE...
NEAR DANBURY BY 650 PM.
NEAR BETHEL BY 655 PM.
4 MILES SOUTHWEST OF NEWTOWN BY 700 PM.
PEOPLE IN FAIRFIELD...NORTHERN WESTCHESTER AND EXTREME SOUTHEASTERN
PUTNAM COUNTIES...INCLUDING DANBURY...BETHEL AND NEWTOWN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
4143 7326 4144 7325 4141 7319 4130 7314
4127 7366 4135 7369 4149 7336
GOODMANSpecial weather statement, Sep 6, 6:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
657 PM EDT SAT SEP 6 2014
NYZ069-070-070000-
NORTHERN WESTCHESTER-ROCKLAND-
657 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHERN ROCKLAND AND NORTHERN
WESTCHESTER COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTH OF STONY POINT...OR NEAR
PEEKSKILL...MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR PEEKSKILL BY 705 PM.
NEAR YORKTOWN HEIGHTS BY 730 PM.
5 MILES NORTH OF MOUNT KISCO BY 740 PM.
5 MILES NORTH OF BEDFORD BY 755 PM.
PEOPLE IN NORTHERN ROCKLAND AND NORTHERN WESTCHESTER
COUNTIES...INCLUDING PEEKSKILL...YORKTOWN HEIGHTS AND MOUNT
KISCO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4129 7402 4136 7358 4118 7356 4116 7359
4122 7402
GOODMANSpecial weather statement, Sep 6, 7:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT SAT SEP 6 2014
NYZ067-068-070000-
ORANGE-PUTNAM-
713 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ORANGE AND PUTNAM
COUNTIES...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTGOMERY TO
MIDDLETOWN...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR WALDEN BY 720 PM.
NEAR GOSHEN BY 725 PM.
NEAR GARDNERTOWN BY 730 PM.
NEAR NEWBURGH BY 735 PM.
NEAR NEW WINDSOR BY 745 PM.
NEAR COLD SPRING BY 800 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4143 7454 4156 7427 4156 7397 4152 7399
4145 7399 4149 7393 4151 7372 4136 7405
4137 7454
GOODMANLocal storm report, Sep 6, 7:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
729 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG FLUSHING 40.77N 73.84W
09/06/2014 QUEENS NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN IN THE 109 PRECINCT. ONE
TREE FELL ON CAR AND ONE TREE FELL ON HOME.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:11 PM EDT | Special Weather Statement | OKX | Westchester | 64 min |
| Sep 6, 2:37 PM EDT | Special Weather Statement | OKX | Richmond | 53 min |
| Sep 6, 3:14 PM EDT | Special Marine Warning | OKX | 46 min | |
| Sep 6, 3:21 PM EDT | Special Weather Statement | OKX | New York | 39 min |
| Sep 6, 3:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Sep 6, 4:51 PM EDT | Special Marine Warning | OKX | 54 min | |
| Sep 6, 5:08 PM EDT | Special Marine Warning | OKX | 52 min | |
| Sep 6, 5:13 PM EDT | Special Weather Statement | OKX | Suffolk | 62 min |
| Sep 6, 6:03 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 57 min |
| Sep 6, 6:57 PM EDT | Special Weather Statement | OKX | Westchester | 63 min |
| Sep 6, 7:13 PM EDT | Special Weather Statement | OKX | Orange | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.